I started taking Lamotrigine 150mg, manufactured by Northstar, at the beginning of 2011. My pharmacist informed me that Northstar no longer manufactures the pill. The new brand they have given me is Lamotrigine 150mg manufactured by Cadista. It has been a week and I have noticed an increase of mood instability. Instead of being level emotionally, I'm experiencing hyperactive moods for a few days and for a few days, depressions. I'm am very concerned about this because I have been doing very well stability wise and I don't want to take ten steps back, putting my return to school at risk. I don't know what to do.
Hello MMTess. Its unfortunate that you are going through this. Generics do differ amongst themselves. Often there might be as many as six or more given generics to the non generic. I can suggest either (if there is another company producing a generic, I've not looked it up) try another generic, or possibly your dose be adjusted. Regards pledge
Be sure your physician writes the prescription for the brand name and it says "No Substitutes" on it. He also needs to put that in your medical file in case insurance challenges. This will save you grief down the line should the doctor switch or a nurse sends in the script.
Generics happen once the brand loses its copyright. At that point other manufacturers duplicate it and cut the price. When they duplicate it is up to their science. So things aren't always the same. They also are governed by a law that, depending upon the drug, they can hit the quantity within 10% which is very significant. Say, a 150mg pill can be 15mg off. Not too good. And then who is checking anyway?
- Lamotrigine Information for Consumers
- Lamotrigine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamotrigine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Aug 2012 • 3 answers
Updated 16 Oct 2013 • 2 answers
Updated 10 days ago • 6 answers
Updated 20 Aug 2015 • 2 answers
Updated 1 Mar 2017 • 3 answers